Alert archive / North Carolina / Beach Hazards Statements in 2017

Beach Hazards Statement 30, NWS Newport/Morehead City, NC

July 23, 2017

NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 23, 2017, 8:08 PM EDT. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2017, 8:08 PM EDT (00:08 UTC)
Expired
Jul 25, 2017, 8:00 PM EDT
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted.

597 
WHUS42 KMHX 240008
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
808 PM EDT SUN JUL 23 2017

...STRONG RIP CURRENTS EXPECTED SOUTH OF CAPE HATTERAS THROUGH
MONDAY...

.STRONG SOUTHWEST WINDS ARE EXPECTED TO PERSIST THROUGH MONDAY,
PRODUCING STRONG RIP CURRENTS AND A STRONG LONGSHORE CURRENT.

NCZ095-098-103-104-240915-
/O.EXP.KMHX.BH.S.0029.000000T0000Z-170724T0000Z/
/O.NEW.KMHX.BH.S.0030.170724T0008Z-170725T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
808 PM EDT SUN JUL 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH MONDAY EVENING SOUTH
OF CAPE HATTERAS...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH MONDAY
EVENING.

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND A STRONG LONGSHORE
  CURRENT.

* LOCATION...CAPE HATTERAS TO SURF CITY.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP 
  CURRENTS TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, 
  WHICH WILL OCCUR AROUND 1:45 PM SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES
THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM
BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO
RETURN TO SHORE.

&&

$$
4 follow-up statements
894 
WHUS42 KMHX 240009 AAA
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
809 PM EDT SUN JUL 23 2017

...STRONG RIP CURRENTS EXPECTED SOUTH OF CAPE HATTERAS THROUGH
MONDAY...

.STRONG SOUTHWEST WINDS ARE EXPECTED TO PERSIST THROUGH MONDAY,
PRODUCING STRONG RIP CURRENTS AND A STRONG LONGSHORE CURRENT.

NCZ095-098-103-104-240815-
/O.CON.KMHX.BH.S.0030.000000T0000Z-170725T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
809 PM EDT SUN JUL 23 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND A STRONG LONGSHORE 
  CURRENT.

* LOCATION...CAPE HATTERAS TO SURF CITY.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 3 PM MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES
THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM
BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT
TO RETURN TO SHORE.

&&

$$
707 
WHUS42 KMHX 240719
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
319 AM EDT MON JUL 24 2017

...STRONG RIP CURRENTS EXPECTED SOUTH OF CAPE HATTERAS TODAY...

.STRONG SOUTHWEST WINDS ARE EXPECTED TO PERSIST THROUGH TODAY, 
PRODUCING STRONG RIP CURRENTS AND A STRONG LONGSHORE CURRENT.

NCZ095-098-103-104-250000-
/O.CON.KMHX.BH.S.0030.000000T0000Z-170725T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
319 AM EDT MON JUL 24 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND A STRONG LONGSHORE 
  CURRENT.

* LOCATION...CAPE HATTERAS TO SURF CITY.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 3 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES
THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM
BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT
TO RETURN TO SHORE.

&&

$$
432 
WHUS42 KMHX 242325
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
725 PM EDT MON JUL 24 2017

...STRONG RIP CURRENTS EXPECTED SOUTH OF CAPE HATTERAS THROUGH
TUESDAY...

.LINGERING SOUTHERLY WIND SWELL WILL CONTINUE TO PRODUCE STRONG
RIP CURRENTS AND A MODERATE TO STRONG LONGSHORE CURRENT THROUGH 
TUESDAY.

NCZ095-098-103-104-250930-
/O.EXT.KMHX.BH.S.0030.000000T0000Z-170726T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
725 PM EDT MON JUL 24 2017

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH TUESDAY
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND A STRONG LONGSHORE 
  CURRENT.

* LOCATION...CAPE HATTERAS TO SURF CITY.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 4 PM TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES
THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM
BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT
TO RETURN TO SHORE.

&&

$$
481 
WHUS42 KMHX 250946
CFWMHX

COASTAL HAZARD MESSAGE FOR NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
546 AM EDT TUE JUL 25 2017

...STRONG RIP CURRENTS EXPECTED SOUTH OF CAPE HATTERAS TODAY...

.LINGERING SOUTHERLY WIND SWELL WILL CONTINUE TO PRODUCE STRONG
RIP CURRENTS AND A MODERATE TO STRONG LONGSHORE CURRENT THROUGH
TODAY.

NCZ095-098-103-104-251800-
/O.CON.KMHX.BH.S.0030.000000T0000Z-170726T0000Z/
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
546 AM EDT TUE JUL 25 2017

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* HAZARDS...HIGH THREAT OF RIP CURRENTS AND A STRONG LONGSHORE 
  CURRENT.

* LOCATION...CAPE HATTERAS TO SURF CITY.

* TIMING AND TIDES...THE MOST LIKELY TIME FOR STRONG RIP CURRENTS
  TO OCCUR IS A COUPLE HOURS EITHER SIDE OF LOW TIDE, WHICH WILL
  OCCUR AROUND 4 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT.
SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE
CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL
OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND
CALL OR WAVE FOR HELP.

STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP
CURRENTS, PIERS, JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES
THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM
BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT
TO RETURN TO SHORE.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 23, 4:00 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 23, 4:00 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
400 PM EDT Sun Jul 23 2017

.SYNOPSIS...
A weak cold front will approach from the northwest Monday and
sag into the region Tuesday and Wednesday. The front will lift
north of the area late in the week. Another cold front will move
into the region next weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Sunday...

Hot,Hot,Hot,and humid! Impressive dew points this afternoon to
go along with our heat. Max temps are similar to the past few
days (92-97 inland) but dewpoints are a tad higher and in some
spots in the upper 70s to near 80! Widespread heat indices of
105 or greater continue but with dew points slightly higher than
yesterday, some of our peak heat indices are ending up in
excess of 110. Needless to say the heat advisory will continue
through this evening. Not much relief tonight with air temps
above 80 through midnight and heat indices not dropping below 90
until after 10 PM. We often think of the peak heating of the day
but not being able to get relief from the heat even early into
the night can be dangerous. Be sure to check on your neighbors.

With the excess heat and humidity MLCAPES are equally impressive
with 3000 to 4000 j/kg of CAPE across our area. SPC extended
the marginal risk earlier this afternoon to cover our entire
forecast area, to account for the possibility of an isolated
severe storm. Instability values support pulse storms with
isolated damaging wind the main threat along with frequent
lightning. Weak mid level shear will limit overall threat of
severe storms from mainting themselves for long. Continued with
a 30% chance through early tonight, with slightly higher
chances over the northern Outer Banks to account for storms
ongoing near here now.

&&

.SHORT TERM /MONDAY/...
As of 330 PM Sunday...Our trend toward increasing chances for
rainfall and slightly lower air temperatures will begin Monday
as a trof moves into the northeast US. The trend has slowed
with the approach of a cold front. However upper level height
falls near us should allow the area of convection that has been
north the past few days to finally move into our forecast area.
This is enough to increase chances for storms into the high
chance (50%) to lower likely (60%) range. With the additional
clouds and slightly lower thickness values, high temps will be a
tough lower than today. Dew points will remain high however and
while we fall just short of heat advisory criteria (105),
widespread values in excess of 100 will be common. We will
highlight this in our hazardous weather outlook (HWO). The
marginal risk for severe weather is well north of our area but
with MLCAPES again expected to be in excess of 2500 j/kg, pulse
severe with damaging winds can't be ruled out.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
As of 245 PM Sun...Unsettled wx expected through the period
with scattered shower/tstms and temps closer to climo.

Monday night through Wednesday...A weak cold front will push
south into Eastern NC Tue, stall before finally pushing just
south of the area Wed. The front will act as an additional
focus mechanism for convection, and will maintain chance pops.
An isolated strong storm will be possible through the period,
through at this time shear remains less favorable. Low level
thickness values support highs in the mid 80s to low 90s, Tue
the warmer day just ahead of the front.

Thursday through Sunday...The front will lift north of the area
Thu, as models show weak lows developing off the SE coast. Upper
troughing returns to the Eastern US late week and this weekend.
Another front is progged to push into the area this weekend,
though models having a difficult time with the timing at this
point. Scattered showers and storms through the period. Low
level thickness values support highs 85-90 degrees and overnight
lows in the 70s.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Short Term /through Monday afternoon/...
As of 130 PM Sunday...Predominant VFR conditions expected
through the period outside of convection. Strong instability has
already lead to some showers and thunderstorms at 18Z well
north of the terminals. As these move southeast, scattered
thunderstorms possible all terminals through early evening. This
will be most likely at KPGV and KISO, with decreasing chances
toward OAJ. Convection potential highest between 20Z and 02Z Sub
IFR conditions possible in storms but coverage still too
limited to include more than a tempo group for MVFR vsbys. After
that time dry weather is expected. Decent SW breeze will cont
to limit threat for late night fog thru the period.

Restrictions more likely on Monday afternoon but just outside of
this set of TAFS to include at the moment.

Long Term /Monday night through Friday/...
As of 245 PM Sun...Cont mainly VFR Monday through Friday
however will have better coverage of showers and thunderstorms
from time to time resulting in a few pds of sub VFR. Weak front
drops thru Tue and stalls over southern sections Wed...could see
some lower cigs assoc with the front and some late night
fog/stratus.

&&

.MARINE...
Short Term /through Monday/...
As of 330 PM Sunday...Small craft advisories continue all
coastal waters and the Pamlico Sound through into Monday. The
heart of the advisory remains over the Pamlico Sound and central
waters off of Hatteras, with more marginal conditions farther
north and south. In the middle across the Pamlico and at
Diamond Buoy, we have had frequent gusts over 25 kts with waves
of 6 to 7 feet over the coastal waters at Diamond. These areas
will experience solid small craft conditions through Monday
afternoon.

Across the far south both wind gusts and waves are borderline or
roughly right around 25 kts and seas 5 to 6 feet. Up north off
Oregon Inlet the advisory was continued only for wind gusts
which will be frequent to 25 kts, but not quite as steady as
over the central waters. The models are underdoing the winds
here and we edited sustained winds and gusts upward based on the
obs 20 miles east of Oregon Inlet.

Marginal conditions in both waters (far north and far south)
should allow conditions to drop below small craft over the north
by Monday afternoon and by late Monday afternoon over the
southern Waters.

Long Term /Monday night through Friday/...
As of 245 PM Sun...Gusty SW winds 15-25 kt and seas 4-6 ft
continue Monday night, gradually diminishing by early Tue
morning. The front will drop thru nrn half of region later Tue
into Tue night then stall and weaken a bit Wed over srn tier.
Expect nrn wtrs will see a period of light onshore E to NE winds
behind front Tue night into Wed while srn tier will cont with
mainly S to SW winds but shld be light, becoming E/SE Wed. As
the front lifts northward again over the waters late Thursday
and Friday, south to southwest winds return and remain generally
5 to 15 kts. Seas will subside to 2 to 4 feet Tue through Thu.

&&

.CLIMATE...
Record Max Temps for 07/23 (Sun)

Location        Temp/Year
New Bern        100/1952  (KEWN ASOS)
Cape Hatteras    92/1972  (KHSE ASOS)
Greenville      103/1932  (COOP - Not KPGV AWOS)
Morehead City    98/1987  (COOP - Not KMRH ASOS)
Kinston         103/2011  (COOP - Not KISO AWOS)
Jacksonville     97/1995  (KNCA AWOS)

Record Max Temps for 07/24 (Mon)

Location        Temp/Year
New Bern         99/1952  (KEWN ASOS)
Cape Hatteras    90/2016  (KHSE ASOS)
Greenville       99/2011  (COOP - Not KPGV AWOS)
Morehead City    96/1999  (COOP - Not KMRH ASOS)
Kinston         101/1952  (COOP - Not KISO AWOS)
Jacksonville     97/1995  (KNCA AWOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Heat Advisory until 7 PM EDT this evening for NCZ029-044>047-
     079>081-090>095-098-103.
     Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
     098-103-104.
MARINE...Small Craft Advisory until 1 AM EDT Monday for AMZ135.
     Small Craft Advisory until 2 PM EDT Monday for AMZ150.
     Small Craft Advisory until 8 AM EDT Tuesday for AMZ152-154.
     Small Craft Advisory until 6 AM EDT Tuesday for AMZ156.
     Small Craft Advisory until 2 AM EDT Tuesday for AMZ158.

&&

SYNOPSIS...RF/EH
NEAR TERM...EH
SHORT TERM...EH
LONG TERM...CQD/HSA
AVIATION...EH/CQD
MARINE...EH/CQD
CLIMATE...MHX
Hazardous weather outlook, Jul 23, 4:48 PM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
448 PM EDT Sun Jul 23 2017

NCZ103-242100-
Outer Banks Dare-
448 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Heat Advisory.
   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices between 100 and 104 Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ104-242100-
Outer Banks Hyde-
448 PM EDT Sun Jul 23 2017

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ095-098-242100-
Carteret-Onslow-
448 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices between 100 and 104 Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-242100-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
448 PM EDT Sun Jul 23 2017

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices between 100 and 104 Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Heden

In the hours before

Special weather statement, Jul 23, 4:39 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
439 PM EDT SUN JUL 23 2017

NCZ047-103-232115-
Mainland Dare-Outer Banks Dare-
439 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL MAINLAND
DARE AND WEST CENTRAL OUTER BANKS DARE COUNTIES...

At 438 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Mashoes to near Nags Head Fishing
Pier. Movement was east at 30 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Nags Head, Mashoes, Manteo, Nags Head Fishing Pier and Jockeys Ridge
State Park.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3598 7587 3599 7546 3593 7550 3593 7591
TIME...MOT...LOC 2038Z 229DEG 31KT 3598 7582 3598 7553

27
Special weather statement, Jul 23, 5:01 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
501 PM EDT SUN JUL 23 2017

NCZ047-103-232145-
Mainland Dare-Outer Banks Dare-
501 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MAINLAND DARE AND
NORTHWESTERN OUTER BANKS DARE COUNTIES...

At 500 PM EDT, a strong thunderstorm was located over Nags Head
Fishing Pier, or near Kill Devil Hills, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Kill Devil Hills, Nags Head, Manns Harbor, Mashoes, Manteo, Jockeys
Ridge State Park, Roanoke Island Festival Park, Wright Brothers
National Monument, Nags Head Fishing Pier, Avalon Pier and Outer
Banks Fishing Pier.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3586 7580 3592 7586 3604 7582 3606 7566
      3585 7554
TIME...MOT...LOC 2100Z 266DEG 25KT 3596 7561

27
Local storm report, Jul 23, 5:25 PM EDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
525 PM EDT SUN JUL 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     MARINE TSTM WIND JENNETTES PIER          35.91N  75.59W
07/23/2017  M47 MPH          AMZ150             NC   WEATHER FLOW

&&

EVENT NUMBER MHX1700215

TL
Special weather statement, Jul 23, 5:43 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
543 PM EDT SUN JUL 23 2017

NCZ103-232230-
Outer Banks Dare-
543 PM EDT SUN JUL 23 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL OUTER BANKS DARE
COUNTY...

At 543 PM EDT, a strong thunderstorm was located over Outer Banks
Fishing Pier, or 9 miles southeast of Kill Devil Hills, moving east
at 15 mph.

Winds gusts 40 to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Nags Head, Manteo, Jockeys Ridge State Park, Roanoke Island Festival
Park, Wanchese, Bodie Island Lighthouse and Outer Banks Fishing Pier.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3579 7564 3594 7572 3597 7560 3582 7552
TIME...MOT...LOC 2143Z 251DEG 13KT 3589 7560

27
Special weather statement, Jul 23, 7:04 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
704 PM EDT SUN JUL 23 2017

NCZ029-044-079-080-232345-
Greene-Beaufort-Martin-Pitt-
704 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS APPROACHING NORTHERN GREENE...
NORTHERN PITT...MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 703 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Cofield to near Bunn. Movement was
east at 30 mph.

Winds gusts 40 to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Greenville, Williamston, Farmville, Robersonville, East Carolina
University, Pitt Greenville Airport, Dowdy Ficklen Stadium,
Jamesville, Fountain, Hamilton, Oak City, Parmele, Walstonburg,
Everetts, Falkland, Hassell and Beargrass.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3601 7721 3593 7719 3594 7705 3586 7704
      3590 7692 3581 7689 3606 7665 3607 7664
      3601 7669 3606 7663 3605 7660 3604 7661
      3570 7698 3551 7758 3560 7778 3580 7747
      3582 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 2303Z 255DEG 26KT 3633 7695 3593 7828

27
Special weather statement, Jul 23, 7:42 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
742 PM EDT SUN JUL 23 2017

NCZ029-044-079-080-240030-
Greene-Beaufort-Martin-Pitt-
742 PM EDT SUN JUL 23 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENE...
PITT...MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles east of Scotland Neck to 7 miles
southeast of Rocky Mount to near Zebulon. Movement was southeast at
20 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Greenville, Winterville, Williamston, Ayden, Farmville,
Robersonville, East Carolina University, Pitt Greenville Airport,
Dowdy Ficklen Stadium, Grimesland, Fountain, Simpson, Hamilton, Oak
City, Parmele, Walstonburg, Everetts, Falkland, Hassell and
Beargrass.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3601 7721 3593 7719 3594 7713 3593 7709
      3594 7705 3589 7702 3586 7704 3586 7701
      3590 7694 3587 7690 3546 7724 3547 7783
      3557 7782 3580 7747 3581 7742 3583 7739
      3582 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 2342Z 307DEG 19KT 3613 7731 3587 7770 3576 7827

27

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:29 PM EDTSpecial Weather StatementMHXMartin, Pitt46 min
Jul 23, 9:00 PM EDTSpecial Weather StatementMHXTyrrell, Washington60 min

Nearby

Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.